Alert archive / California / River Flood Warnings in 2016

River Flood Warning 2, NWS Sacramento, CA

January 18, 2016Tehama County, California

NWS Sacramento, CA issued this river flood warning at Jan 18, 2016, 7:09 AM PST for Tehama County, California. It took effect at Jan 18, 2016, 10:00 AM PST. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Jan 18, 2016, 7:09 AM PST (15:09 UTC)
In effect from
Jan 18, 2016, 10:00 AM PST
Expired
Jan 19, 2016, 5:30 AM PST
In force
20 hr
Issued by
NWS Sacramento, CA
Area
Storm-based polygon
Flood severity
Minor

County Tehama County, CA

The radar

The Beale AFB radar (KBBX), 75 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sacramento River at Tehama Bridge (TEHC1).

Action stage
206.5 ft
Minor stage
209.5 ft
Moderate stage
216.5 ft
Major stage
217.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

947 
WGUS46 KSTO 181521 CCA
FLWUSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
709 AM PST MON JAN 18 2016

...The National Weather Service in Sacramento has issued a Flood 
Warning for the following rivers in California... 

  Sacramento River At Tehama Bridge

.Heavy rain has fallen across the Sacramento River basin in the last 24 hours.  
This is expected to bring the Sacramento River at Tehama Bridge to flood stage. 
Additionally, many other locations along the Sacramento River are expected to 
reach monitor stage.  

Forecasts are based on present and forecasted meteorological and 
hydrologic conditions at time of issuance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Unlisted forecast points are expected to remain below monitor stage.
All those affected by river conditions should remain alert for rapid 
changes and for possible forecast revisions.

For more hydrologic information and stage definitions refer to the 
following web site:  http://www.wrh.noaa.gov/sto/hydro_data.php


The next statement will be issued Monday, January 18, 2016 at 3PM PLT.

&&

CAC103-191709-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/BDBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
709 AM PST MON JAN 18 2016

Forecast information for
  Sacramento River Above Bend Bridge.
* At  6:45 AM Monday the stage was 20.6 feet.
* No flooding is currently forecast.
* Forecast to recede to near 9.0 FT tomorrow morning.
* Flood stage 27.0 ft
* Monitor stage 22.0 ft


 &&

LAT...LON 4040 12229 4038 12208 4022 12208 4024 12230


$$

CAC103-191330-
/O.NEW.KSTO.FL.W.0002.160118T1800Z-160119T1330Z/
/TEHC1.1.ER.160118T1800Z.160118T1900Z.160118T2030Z.NO/
709 AM PST MON JAN 18 2016

The National Weather Service in Sacramento has issued a 

* Flood Warning for 
  The Sacramento River At Tehama Bridge.
* until late tonight...Or until the warning is cancelled.
* At  6:00 AM Monday the stage was 211.4 feet.
* Minor flooding is forecast.
* Expected to rise above flood stage of  213.0 FT late this morning 
  then forecast to rise to near  213.0 FT near this noon then 
  forecast to fall below flood stage of 213.0 FT near this noon then 
  forecast to fall below monitor stage of 210.0 FT this evening then 
  forecast to recede to near 205.5 FT tomorrow morning then forecast 
  to fluctuate near 205.5 FT thru tomorrow morning.
* Flood stage 213.0 ft
* Monitor stage 210.0 ft
* Impact...Near 213.0 feet, Flood stage - Road inside trailer park and
  turn around site under RR tracks (Tehama/Vina road) become 
  impassible. Water is into area around structures on east side of 
  river. No structural damage. Sheriff's office issues advisory. 
  Makes sure Pelhams Bay, Snug Harbor, River Inn (small trailer parks
  all in a row on east side of river north of bridge) know of 
  advisory.
* Impact...Near 210.0 feet, Water into rv park on east side of river. 
  Tires of trailers get wet.

 &&

LAT...LON 4009 12228 4010 12205 3996 12199 3994 12221


$$

CAC103-191708-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/VWBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
709 AM PST MON JAN 18 2016

Forecast information for
  Sacramento River At Vina Woodson Bridge.
* At  6:45 AM Monday the stage was 179.2 feet.
* No flooding is currently forecast.
* Forecast to rise above monitor stage of 180.0 FT late this morning 
  then forecast to rise to near  181.0 FT this afternoon then 
  forecast to fluctuate near 181.0 FT thru this afternoon then 
  forecast to fall below monitor stage of 180.0 FT this evening then 
  forecast to recede to near 173.0 FT tomorrow morning.
* Flood stage 183.0 ft
* Monitor stage 180.0 ft


 &&

LAT...LON 3996 12221 3999 12201 3982 12196 3981 12216


$$

CAC007-021-191708-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/ORFC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
709 AM PST MON JAN 18 2016

Forecast information for
  Sacramento River At Ord Ferry.
* At  6:45 AM Monday the stage was 106.4 feet.
* No flooding is currently forecast.
* Forecast to rise above monitor stage of 110.0 FT this afternoon 
  then forecast to crest near 112.0 FT then forecast to fluctuate 
  near 112.0 FT thru early tomorrow morning then forecast to recede 
  to near 110.0 FT tomorrow morning.
* Flood stage 114.0 ft
* Monitor stage 110.0 ft
* Impact...Near 110.5 feet, Head cuts in 3Bs silt weir start overflow 
  into Butte Basin, flooding dips on Ord Ferry Road west of River 
  Road. Persistent flows at or above this level increase flooding in 
  Butte Basin. Ord Ferry Road and additional roads in Glenn and 
  Colusa counties are closed due to flooding.

 &&

LAT...LON 3971 12211 3971 12189 3955 12185 3953 12206


$$

CAC011-101-191708-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLAC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
709 AM PST MON JAN 18 2016

Forecast information for
  Sacramento River At Colusa Weir.
* At  6:00 AM Monday the stage was 60.4 feet.
* No flooding is currently forecast.
* Forecast to begin overflow near this noon then overflow depth at 
  weir increasing to 4.2 FT late tomorrow morning then overflow depth
  at weir decreasing to 2.7 FT Wednesday morning.
* Flood stage 71.0 ft
* Monitor stage 61.8 ft
* Impact...Near 61.8 feet, Colusa Weir crest elevation. Overflow 
  begins into the Sutter Bypass.

 &&

LAT...LON 3929 12202 3930 12186 3914 12179 3913 12196


$$

CAC011-101-191708-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLUC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
709 AM PST MON JAN 18 2016

Forecast information for
  Sacramento River At Colusa Bridge.
* At  6:45 AM Monday the stage was 57.1 feet.
* No flooding is currently forecast.
* Forecast to rise above monitor stage of 63.0 FT late this evening 
  then forecast to crest near 65.0 FT late tomorrow morning then 
  forecast to recede to near 63.0 FT Wednesday morning then forecast 
  to fluctuate near 63.0 FT thru Wednesday morning.
* Flood stage 70.0 ft
* Monitor stage 63.0 ft
* Impact...Near 65.0 feet, Water moves into the parking lot of Lovees 
  Landing. Lovees Landing is a trailer park on the river inside the 
  levee.

 &&

LAT...LON 3923 12214 3922 12188 3907 12180 3905 12196
      3922 12204                  

$$

CAC011-101-191708-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/TISC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
709 AM PST MON JAN 18 2016

Forecast information for
  Sacramento River At Tisdale Weir.
* At  6:15 AM Monday the stage was 45.9 feet.
* No flooding is currently forecast.
* Present overflow depth is about 0.4 FT then overflow depth at weir 
  increasing to 3.2 FT tomorrow afternoon then overflow depth at weir
  decreasing to 2.8 FT late Wednesday morning.
* Flood stage 53.0 ft
* Monitor stage 45.5 ft
* Impact...Near 45.5 feet, Tisdale Weir crest elevation. Overflow 
  begins into the Tisdale Bypass. This water eventually ends up in 
  the Sutter Bypass.

 &&

LAT...LON 3916 12193 3906 12173 3891 12162 3893 12193


$$
1 follow-up statement
124 
WGUS86 KSTO 182118
FLSUSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
118 PM PST MON JAN 18 2016

...The Flood Warning is cancelled for the following rivers in 
California...
 
  Sacramento River At Tehama Bridge

.Heavy rain has fallen across the Sacramento River basin in the last 24 hours.  
This has caused many locations along the Sacramento River to reach monitor stage
this afternoon.  The river is expected to receded this evening before another storm
impacts the area tomorrow. Rises from this next system are not expected to be as 
significant.  

Forecasts are based on present and forecasted meteorological and 
hydrologic conditions at time of issuance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Unlisted forecast points are expected to remain below monitor stage.
All those affected by river conditions should remain alert for rapid 
changes and for possible forecast revisions.

For more hydrologic information and stage definitions refer to the 
following web site:  http://www.wrh.noaa.gov/sto/hydro_data.php


The next statement will be issued Tuesday, January 19, 2016 at 9AM PLT.

&&

CAC103-192318-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/BDBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
118 PM PST MON JAN 18 2016

Forecast information for
  Sacramento River Above Bend Bridge.
* At 11:45 AM Monday the stage was 16.7 feet.
* Forecast to recede to near 8.0 FT late tomorrow morning then 
  forecast to fluctuate near 8.0 FT thru late tomorrow morning then 
  forecast to rise to near  9.0 FT near tomorrow noon with continued 
  rise expected.
* Flood stage 27.0 ft
* Monitor stage 22.0 ft


 &&

LAT...LON 4040 12229 4038 12208 4022 12208 4024 12230


$$

CAC103-182148-
/O.CAN.KSTO.FL.W.0002.000000T0000Z-160119T1330Z/
/TEHC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
118 PM PST MON JAN 18 2016

The Flood Warning is cancelled for
  The Sacramento River At Tehama Bridge.
* At 12:00 PM Monday the stage was 212.8 feet.
* Forecast to fall below monitor stage of 210.0 FT this evening then 
  forecast to recede to near 205.0 FT late tomorrow morning then 
  forecast to fluctuate near 205.0 FT thru late tomorrow morning then
  forecast to rise to near  206.0 FT near tomorrow noon.
* Flood stage 213.0 ft
* Monitor stage 210.0 ft
* Impact...Near 213.0 feet, Flood stage - Road inside trailer park and
  turn around site under RR tracks (Tehama/Vina road) become 
  impassible. Water is into area around structures on east side of 
  river. No structural damage. Sheriff's office issues advisory. 
  Makes sure Pelhams Bay, Snug Harbor, River Inn (small trailer parks
  all in a row on east side of river north of bridge) know of 
  advisory.
* Impact...Near 210.0 feet, Water into rv park on east side of river. 
  Tires of trailers get wet.

 &&

LAT...LON 4009 12228 4010 12205 3996 12199 3994 12221


$$

CAC103-192318-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/VWBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
118 PM PST MON JAN 18 2016

Forecast information for
  Sacramento River At Vina Woodson Bridge.
* At 12:45 PM Monday the stage was 180.2 feet.
* Forecast to fall below monitor stage of 180.0 FT this afternoon 
  then forecast to recede to near 172.0 FT near tomorrow noon then 
  forecast to fluctuate near 172.5 FT thru near tomorrow noon.
* Flood stage 183.0 ft
* Monitor stage 180.0 ft


 &&

LAT...LON 3996 12221 3999 12201 3982 12196 3981 12216


$$

CAC007-021-192318-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/ORFC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
118 PM PST MON JAN 18 2016

Forecast information for
  Sacramento River At Ord Ferry.
* At 12:45 PM Monday the stage was 109.0 feet.
* Forecast to rise above monitor stage of 110.0 FT this afternoon 
  then forecast to rise to near  112.0 FT then forecast to fall below
  monitor stage of 110.0 FT tomorrow morning then forecast to recede 
  to near 105.5 FT near tomorrow noon.
* Flood stage 114.0 ft
* Monitor stage 110.0 ft
* Impact...Near 110.5 feet, Head cuts in 3Bs silt weir start overflow 
  into Butte Basin, flooding dips on Ord Ferry Road west of River 
  Road. Persistent flows at or above this level increase flooding in 
  Butte Basin. Ord Ferry Road and additional roads in Glenn and 
  Colusa counties are closed due to flooding.

 &&

LAT...LON 3971 12211 3971 12189 3955 12185 3953 12206


$$

CAC011-101-192318-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLAC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
118 PM PST MON JAN 18 2016

Forecast information for
  Sacramento River At Colusa Weir.
* At 12:00 PM Monday the stage was 60.4 feet.
* Forecast to begin overflow near this noon then overflow depth at 
  weir increasing to 4.1 FT late tomorrow morning then overflow depth
  at weir decreasing to 2.5 FT late Wednesday morning then overflow 
  depth at weir increasing to 2.7 FT near Wednesday noon.
* Flood stage 71.0 ft
* Monitor stage 61.8 ft
* Impact...Near 61.8 feet, Colusa Weir crest elevation. Overflow 
  begins into the Sutter Bypass.

 &&

LAT...LON 3929 12202 3930 12186 3914 12179 3913 12196


$$

CAC011-101-192318-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLUC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
118 PM PST MON JAN 18 2016

Forecast information for
  Sacramento River At Colusa Bridge.
* At 12:45 PM Monday the stage was 58.8 feet.
* Forecast to rise above monitor stage of 63.0 FT late this evening 
  then forecast to crest near 65.0 FT late tomorrow morning then 
  forecast to fall below monitor stage of 63.0 FT early Wednesday 
  morning then forecast to recede to near 63.0 FT near Wednesday noon
  then forecast to fluctuate near 63.0 FT thru near Wednesday noon.
* Flood stage 70.0 ft
* Monitor stage 63.0 ft
* Impact...Near 65.0 feet, Water moves into the parking lot of Lovees 
  Landing. Lovees Landing is a trailer park on the river inside the 
  levee.

 &&

LAT...LON 3923 12214 3922 12188 3907 12180 3905 12196
      3922 12204                  

$$

CAC011-101-192318-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/TISC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
118 PM PST MON JAN 18 2016

Forecast information for
  Sacramento River At Tisdale Weir.
* At 12:15 PM Monday the stage was 46.3 feet.
* Present overflow depth is about 0.8 FT then overflow depth at weir 
  increasing to 3.2 FT tomorrow afternoon then overflow depth at weir
  decreasing to 2.7 FT Wednesday afternoon.
* Flood stage 53.0 ft
* Monitor stage 45.5 ft
* Impact...Near 45.5 feet, Tisdale Weir crest elevation. Overflow 
  begins into the Tisdale Bypass. This water eventually ends up in 
  the Sutter Bypass.

 &&

LAT...LON 3916 12193 3906 12173 3891 12162 3893 12193


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Jan 18, 3:07 AM PST, 4 hours 2 minutes earlier.

Area forecast discussion, Jan 18, 3:07 AM PST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
307 AM PST MON JAN 18 2016

.SYNOPSIS...
Storm system bringing wind, rain and snow for the interior into
midday. Some small scale and or burn scar flooding could occur
through this morning. More storms expected throughout the week
with the peak of the storms impacting the region Tuesday and
Friday.

.SHORT TERM DISCUSSION (Today through Thursday)...
Rain swath with moderate rainfall rates continue from Bay Area
into southern Sacramento and northern San Joaquin Valley this
morning. The northwest edge of widespread area has some
instability and discrete cells and thunderstorms over Sutter and
Colusa county this morning with heavy rain of 0.80 per hour. We
may need to consider a urban and small stream product from Sutter
Buttes and southward. We did extend the flash flood watch over
the King and Butte burn scar areas until late this morning.

Another trough with another round of precipitation is expected
Tuesday with another 1-3 inches over the mountains and 0.50-1
inch over the Valley. Wednesday looks less exciting as ridge
passes through the area. Warm frontal precipitation enters the
area on Thursday.    JClapp

.EXTENDED DISCUSSION (Friday THROUGH Monday)
Unsettled weather pattern will continue late this week as several
storms move into NorCal from the Pacific. Forecast timing will
likely fluctuate over the next several days under this progressive
pattern, but confidence is high in a late-week storm over the
region. Snow levels will generally remain around 5000-7000 feet
before lowering next weekend. Temperatures will be close to
average for mid-January.

&&

.AVIATION...
Pacific frontal system moves southeast out of NorCal this
morning. Widespread MVFR conditions with local IFR in the Central
Valley south of KMYV til about 17Z. Widespread IFR continues in
the northern Sierra next 24 hours. Snow levels levels 055-065.
&&

.STO Watches/Warnings/Advisories...
Winter Storm Warning until 10 AM PST this morning for West Slope
Northern Sierra Nevada.

Flash Flood Watch until 10 AM PST this morning for King and Butte
burn scar areas.

&&

In the hours before

Special weather statement, Jan 18, 1:55 AM PST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
155 AM PST MON JAN 18 2016

CAZ016-066-067-181045-
CENTRAL SACRAMENTO VALLEY CA-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY CA-MOTHERLODE CA-
155 AM PST MON JAN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUSA...YUBA...WEST
CENTRAL NEVADA...NORTHWESTERN SUTTER AND SOUTH CENTRAL BUTTE COUNTIES
UNTIL 245 AM PST...

AT 152 AM PST...DOPPLER RADAR WAS TRACKING A TWO STRONG
THUNDERSTORMS NEAR YUBA CITY MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORM ALONG WITH BRIEF VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE... MARYSVILLE...YUBA CITY...AND BEALE
AFB.

LAT...LON 3902 12178 3930 12197 3947 12126 3907 12118
TIME...MOT...LOC 0952Z 240DEG 49KT 3921 12167

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 7:33 PM PSTAreal Flood AdvisorySTOColusa, Lake, Yolo6 hr
Jan 18, 1:55 AM PSTSpecial Weather StatementSTOSutter, Yuba50 min
Jan 18, 4:01 AM PSTAreal Flood AdvisorySTOAmador, Calaveras, Sacramento, San Joaquin, Stanislaus, Tuolumne6 hr
Jan 18, 5:20 AM PSTFlash Flood WarningSTOAmador, Calaveras5 hr
Jan 18, 2:39 PM PSTWind AdvisorySTO22 hr
Jan 18, 2:39 PM PSTWinter Weather AdvisorySTO13 hr

Nearby

River Flood Warnings in California, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.